Journal of Differential Geometry

Classification of Semisimple Symmetric Spaces with Proper-Actions

Takayuki Okuda

Full-text: Open access

Abstract

We give a complete classification of irreducible symmetric spaces for which there exist proper $SL(2,\mathbb{R})$-actions as isometries, using the criterion for proper actions by T. Kobayashi and combinatorial techniques of nilpotent orbits. In particular, we classify irreducible symmetric spaces that admit surface groups as discontinuous groups, combining this with Benoist’s theorem.

Article information

Source
J. Differential Geom., Volume 94, Number 2 (2013), 301-342.

Dates
First available in Project Euclid: 1 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1367438651

Digital Object Identifier
doi:10.4310/jdg/1367438651

Mathematical Reviews number (MathSciNet)
MR3080484

Zentralblatt MATH identifier
1312.53076

Citation

Okuda, Takayuki. Classification of Semisimple Symmetric Spaces with Proper-Actions. J. Differential Geom. 94 (2013), no. 2, 301--342. doi:10.4310/jdg/1367438651. https://projecteuclid.org/euclid.jdg/1367438651


Export citation